Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 24, 2018Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2018, 7:13 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 7:13 PM EDT (23:13 UTC)
Expired
Jun 24, 2018, 7:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS82 KFFC 242313
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT SUN JUN 24 2018
 
GAZ046-048-057-242345-
Rockdale GA-Newton GA-Henry GA-
713 PM EDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE...NEWTON
AND EASTERN HENRY COUNTIES UNTIL 745 PM EDT...

At 713 PM EDT...a strong thunderstorm was over Magnet, or near
Conyers...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart,
Magnet, Almon, Starrsville, Brick Store, Oak Hill, Rocky Plains and
Kelleytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8405 3360 8369 3350 8369 3349 8370
      3350 8371 3348 8371 3348 8374 3345 8377
      3344 8382 3342 8383 3342 8384 3340 8384
      3355 8411
TIME...MOT...LOC 2313Z 282DEG 11KT 3358 8400 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:46 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 3:46 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Sun Jun 24 2018

.SHORT TERM /Tonight through Monday Night/...

A very unstable air mass dominates the forecast area this
afternoon...however a weak inversion seems to be hindering
thunderstorm development except across the far north. Think slight
chance pops should be okay for this evening except chance pops for
the northern third. Most of the dynamics remain over far north GA as
a weak impulse travels through middle TN. Thunderstorms should
diminish overnight but have kept some low pops for the far north all
night. The ridge builds in a bit more on Monday but it looks like
another short wave may cross the TN and OH Valley tomorrow. With any
left over boundaries and an unstable air mass during the
afternoon...think low chance pops area wide will work for Monday .
afternoon and evening.

The current Heat Advisory will be left as is. Monday looks
borderline with heat index values ranging from 100 to 104 over the
central zones...with only isolated values of 105. So for now...no
advisory for Monday but the next shifts will need to take another
look.

41

.LONG TERM /Tuesday through Sunday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Long term portion begins with continued subdued pops across the
area as mid level 590 DM high across the area remains the main
feature keeping pops at a minimum. Looking at low end chance pops
for Tue afternoon but things will begin to change into Wed. A
shortwave trough moving through the Ohio Valley will suppress high
to the southwest and allow for some energy to move across
northern sections of the forecast area at time of peak heating
Wed afternoon. Plenty of moisture to work with as we see
precipitable water at an inch and a half to an inch and three
quarters. Throw in a cold pool aloft associated with
aforementioned shortwave and we should have no problem seeing
likely pops across the northern tier.

For the remainder of the long term period, mid level high will
try to work its way back into the area but will not be nearly as
firmly entrenched. On the southern periphery of this feature,
moisture from the tropics will advect in and despite a lack of any
large scale forcing, should see increased pops through the end of
the week, especially for the southern tier. Could certainly make
a case for likely pops for a few of the days toward the end of the
period but for now have capped at 50 percent. Seasonal to
slightly warmer than normal temps will be replaced by below normal
values by Sun with increased clouds and rain chances.

Deese

&&

AVIATION...
18Z Update...
Should be mostly vfr this afternoon with sct-bkn040-050.
Some thunderstorms starting to develop and have included a
tempo in the northern taf sites. Will have to see how the
development goes for the rest of the afternoon and evening.
Expect storms to diminish later this evening. Winds should
remain on the west side...occasionally gusty this afternoon.
Expecting a repeat of this pattern for Monday.

//ATL Confidence...18Z Update...
Medium to High confidence for all elements

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  93  73  91 /  20  30  30  50
Atlanta         75  92  75  92 /  30  30  20  30
Blairsville     68  85  66  86 /  30  30  30  50
Cartersville    72  91  72  91 /  30  30  20  30
Columbus        76  94  76  93 /  20  30  10  30
Gainesville     73  90  73  89 /  30  30  30  50
Macon           75  95  75  94 /  20  30  20  40
Rome            73  91  72  92 /  30  30  20  30
Peachtree City  73  93  74  92 /  20  30  10  30
Vidalia         77  95  76  93 /  20  40  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Emanuel...Glascock...Jefferson...Johnson...Laurens...
Montgomery...Telfair...Toombs...Treutlen...Warren...Washington...
Wheeler.

&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
526 AM EDT Sun Jun 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
526 AM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...Heat Advisory In Effect For East Central Georgia...

Hot temperatures combined with high moisture values will result in
heat indices around 105 degrees this afternoon. Please see the
latest heat advisory product issued by this office for further
details.

Isolated to scattered thunderstorms are expected across north and
central Georgia this afternoon. Isolated storms will be strong to
severe,with the main hazards damaging winds, frequent lightning,
and isolated flooding from heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 24, 5:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     3 WSW YOUNG HARRIS      34.91N  83.90W
06/24/2018                   UNION              GA   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN ON HWY 515 EAST OF
            BLAIRSVILLE.

&&

EVENT NUMBER FFC1800421

KING
Local storm report, Jun 24, 5:56 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 NNW YOUNG HARRIS      34.95N  83.86W
06/24/2018                   TOWNS              GA   911 CALL CENTER

            A COUPLE OF TREES WERE REPORTED DOWN ON HWY 66
            NORTHWEST OF YOUNG HARRIS.

&&

EVENT NUMBER FFC1800422

KING
Special weather statement, Jun 24, 6:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT SUN JUN 24 2018

GAZ006>009-014>016-242315-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
629 PM EDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
UNION...TOWNS...NORTHWESTERN WHITE...LUMPKIN AND FANNIN COUNTIES
UNTIL 715 PM EDT...

At 629 PM EDT...a line of strong thunderstorms was along a line
extending from near Gumlog to near Dial to near Tails Creek...and
moving southeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dahlonega, Ellijay, Blue Ridge, Hiawassee, Blairsville, Young Harris,
East Ellijay, Morganton, Suches, Amicalola Falls State Park, Blue
Mountain Shelter, Gumlog, Jones Creek, Fausett Lake, Pisgah, Mineral
Bluff, Cherry Log, Stover Creek Shelter, Hemp and Tails Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3490 8363 3488 8366 3482 8365 3480 8368
      3479 8368 3460 8385 3446 8426 3451 8433
      3456 8435 3455 8440 3471 8466 3478 8464
      3488 8444 3499 8415 3499 8384
TIME...MOT...LOC 2229Z 296DEG 26KT 3500 8395 3478 8428 3473 8465

WIND...40MPH
Special weather statement, Jun 24, 6:43 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT SUN JUN 24 2018

GAZ046-048-242315-
Rockdale GA-Newton GA-
643 PM EDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 715 PM EDT...

At 642 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Lakeview Estates, Magnet, Almon, Milstead, Starrsville and Oak
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3370 8405 3367 8380 3365 8376 3357 8374
      3351 8376 3354 8406
TIME...MOT...LOC 2242Z 281DEG 13KT 3361 8400

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 24, 7:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT SUN JUN 24 2018

GAZ015-016-023-242345-
Hall GA-White GA-Lumpkin GA-
707 PM EDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...SOUTHERN WHITE
AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 745 PM EDT...

At 707 PM EDT...a strong thunderstorm was over Garland, or near
Dahlonega...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Dahlonega, Cleveland, Lula, Clermont, Murrayville,
Auraria, Garland, Leaf, Mossy Creek and Porter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3460 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3446 8363 3440 8365 3439 8366
      3431 8368 3442 8398 3446 8408 3464 8396
TIME...MOT...LOC 2307Z 291DEG 25KT 3451 8392

WIND...40MPH
Special weather statement, Jun 24, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT SUN JUN 24 2018

GAZ046-048-057-242345-
Rockdale GA-Newton GA-Henry GA-
713 PM EDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE...NEWTON
AND EASTERN HENRY COUNTIES UNTIL 745 PM EDT...

At 713 PM EDT...a strong thunderstorm was over Magnet, or near
Conyers...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart,
Magnet, Almon, Starrsville, Brick Store, Oak Hill, Rocky Plains and
Kelleytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8405 3360 8369 3350 8369 3349 8370
      3350 8371 3348 8371 3348 8374 3345 8377
      3344 8382 3342 8383 3342 8384 3340 8384
      3355 8411
TIME...MOT...LOC 2313Z 282DEG 11KT 3358 8400

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:23 AM EDTHeat AdvisoryFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 6 more16 hr
Jun 24, 2:49 PM EDTSpecial Weather StatementFFCUnion41 min
Jun 24, 3:19 PM EDTSevere Thunderstorm WarningFFCTowns, Union41 min
Jun 24, 3:59 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 24, 4:41 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 24, 4:48 PM EDTSpecial Weather StatementFFCDeKalb27 min
Jun 24, 5:49 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union, Whitfield41 min
Jun 24, 6:29 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Lumpkin, Towns, Union46 min
Jun 24, 6:43 PM EDTSpecial Weather StatementFFCNewton, Rockdale32 min
Jun 24, 7:07 PM EDTSpecial Weather StatementFFCLumpkin38 min
Jun 24, 7:45 PM EDTSpecial Weather StatementFFCHenry, Jasper, Morgan, Newton45 min
Jun 24, 7:57 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.